MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIGTRS45AMT
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during a hartmann's laparotomy, while on rectal resection, a planned two-time cut was performed using a manual stapler and reload.The first shot was successful but when the second shot was fired using the same device, a cracking sound from the handle was heard so it was released and the reinforcement sheet was cut.Third shot was fired using a new reload and same handle but the teeth did not advance any further at the intersection, it was released and the reinforcement sheet was also cut.For the fourth shot, a new reload was used again and this time, a powered stapler was used but the same issues with the teeth were noted.The issues were resolved when a new powered stapler and reload were used in firing the fifth shot.There was no patient injury.
 
Additional Manufacturer Narrative
Concomitant medical product/s: sigtrs45amt tri 2.0 sigtrs45amt 45 med thk 12mm lot #:n1l0416y; sigtrs45amt tri 2.0 sigtrs45amt 45 med thk 12mm lot #:n1f0926y; egiaushort endogia ultra univ sht stap lot #:p1k0018; sigphandle sig power sigphandle handle serial #:(b)(4); sigadaptstnd sig power sigadaptstnd linear adapter serial #:unknown; sigpshell sig power sigpshell control shell lot #:unknown evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the reload was partially fired with the interlock engaged, and the device had damage to the cutting edge of the knife blade.Functionally, the reload was loaded into a representative handle.The clamping mechanism was deformed.The interlock was overridden and the reload was applied to test media.The reload interlock was tested and found to function properly.It was reported that the device initially fires but failed to complete the firing cycle.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.Always inspect the tissue thickness and select an appropriate staple size prior to application of the endo gia¿ ultra universal short, endo gia¿ ultra universal or endo gia¿ ultra universal xl stapler.Overly thick or thin tissue may result in unacceptable staple formation.When positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15897326
Report Number1219930-2022-04722
Device Sequence Number20531372
Product Code GDW
UDI-Device Identifier10884521543645
UDI-Public10884521543645
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberSIGTRS45AMT
Device Catalogue NumberSIGTRS45AMT
Device Lot NumberN1G0712Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2022
Initial Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown